Sweating

I am finding myself sweating at the slightest exertion - for example, ironing! Today I went out for a walk to test myself and came out of it well, including walking up a steep slope, with the help of my trusty hiking pole. But I was pouring sweat more than I normally would on a hot day. Is this an effect of the prednisolone? It wasn't happening last year when I was on 20 or 15 mg and now I am on 5mg and doing pretty well. Or is it simply because I'm in bad shape and too fat?

14 Replies

oldestnewest
  • All I can say is "Snap" Exactly the same over the last few weeks.To save you looking at my profile, I am male,aged 77,currently on 20mg Pred and Cyclophosphamide infusions. The sweating outbreaks are very irregular and don't seem to be connected with anything else. Would be good to read posts from others with similar experiences.

  • Must say from one who never sweats normally, I get what appears to be a hot flush type feeling quite often. Not sure what that is but it lasts a few minutes then recedes!! I started on 30mg Pred for 2 days then reduced to 25mg last November, I am now down to 9mg and this is a recent thing having these hot flush type feelings :) Otherwise doing ok :)

  • I also get hot flush type sweat, the doc said it was the pred to me last week and it has also stopped my menstrual cycle. (which I am happy about) I am still on 20mg

  • Hi all,

    I think it's due to pred. The dose we are on is IT. No adjustments as would happen if our adrenals were working as they used to pre pred. Even at 5mg of pred our adrenals are barely awake and on doses of pred above 7.5mg they are still fast asleep. If we push our bodies physically or mentally I think we go into panic mode and get hot sweats. I often feel rather "out of control" when this occurs. I sit down and rest, and it all goes away. I find that drinking too much tea can make me quite hot too. The caffein I suppose.

    Pats.

  • Thanks for your responses. It's comforting to know that I am not alone! I will try to remember your pysiological explanation, Pats, as i am going to France tomorrow for a week staying with a friend who lives in the Alps which may involve quite a few walks. I shall be sure to take a bottle of water with me. When can I expect my adrenals to spring into action again?

    I was cheered yesterday to find that, although I still have a backache when I start out walking, it goes away after I've walked for quite a short distance. So progress is being made.

  • Well done Anno for your fighting spirit! Have a lovely holiday but don't overdo it. Remember you still have PMR and you'll need about twice as much recovery time as you did before you became ill.

  • If you are on 5mg now Anno, then your adrenals must be awake. When our adrenals are working properly, they make between 20mg and 30mg of hormone approx. 5mg of pred is equal to about 20mg of adrenalin - pred is 4 times as powerful as our own hormone. This is why, when we drop below 7.5mg of pred we are nudging our adrenals to wake up and we have to be careful, because it is prob a struggle for them and it must be so easy to allow PMR to flare. I have heard that around the 5mg dose one has to be very careful as the adrenals may not be quite up to the demands our bodies make. So please pace yourself a lot on your hols! Kate has hit the nail on the head.

    Pats.

  • Excessive sweating is a side effect of steroids. It is exacerbated by caffeine and I can vouch for that. I am a bit of a coffee addict and I was suffering badly with very excessive sweating. I've cut down the coffee and moved to decaffeinated and it has made a big difference, sweating reduced by about 80%.

  • I found that when I was on 40mg I didn't get as much sweating as I do now on 5mg. I used to just go red but now I have rivers of sweat down my front and back and my hair at neckline is soaking. I have spoken to my GP who has said that it's normal on steroids but I'm baffled as to why in only the last 8 months have I started this and not in the last 4 years?

  • Dibs,

    I think it's because you have reached the famous 5mg dose and now your adrenals are really being pushed to work. It's hard for them because , on the higher doses, they shrivelled up and went to sleep. Now, without the higher doses of pred, they're on their own and finding it's hard to cope. Your body is going into panic mode. Your heart beat will go up and you will sweat. Try and pace yourself and relax as much as possible. Don't push it. It will take a while for your system to start to function well again. I am on 7mg now and getting the same symptoms as you. I know it's going to be a struggle. One day I will make it.

    Pats

  • Thanks Pats, I'm finding the 5mg dose a struggle as I'm frequently getting attacks of one shape form or another and immediately I'm put up to 30mg & then some. This is the lowest I've been since starting.

    On a positive note I've had a workplace assessment & they are going to give me a nice big monitor for my computer with zoom text and magnifying tools. I've also been given voice recognition software to help me proof read my work. I got upset to start with but now I feel very grateful. Also at the grand old age of 49 I have been given a bus pass so I'm a bit more independent,yay things are looking up. Lots to be thankful for.

    Keep smiling :0)

  • Dibs,

    So glad you're getting lots of help with your job. 49! you're still a kid.

    Don't be too eager to drop that dose and when you do, play with the doses a bit. I've never been lower than that without ibuprofen to help.

    If it were me I'd drop to 4.5mg for one day then go back to 5mg for a few days and see how I went. If all was OK I'd do the same again, then again. If no side effects I'd try reducing the time between 5 and 4.5mg. Do you see what I mean?

    You have to try and fool your body that nothing's going on. Any bad aches and pains - stick to the 5mg for at least 3 weeks or until you feel OK again.

    Pats

  • Thanks Pats, according to my rheumy he is going to keep me on 5mg for the foreseeable, unless flares etc.. That was when I saw him last. But I've got test with the ophthalmologist first and then they will see.

    I did try it down lower like you advised but no good for me but good advice all the same.

    Dibs

  • Your rheumy sounds good, Dibs. Go with what they have said. At least you're on a low dose and your adrenals will be ticking over. Good luck with your test.

    Pats

You may also like...